Explorations Into the Mechanism for INSTI-associated Weight Gain: a Focus on Energy Balance
|The safety and scientific validity of this study is the responsibility of the study sponsor and investigators. Listing a study does not mean it has been evaluated by the U.S. Federal Government. Know the risks and potential benefits of clinical studies and talk to your health care provider before participating. Read our disclaimer for details.|
|ClinicalTrials.gov Identifier: NCT04495348|
Recruitment Status : Recruiting
First Posted : July 31, 2020
Last Update Posted : November 4, 2020
Weight gain following antiretroviral therapy (ART) initiation occurs with all modern regimens. Recent real-world reports suggest that integrase strand transfer inhibitor (INSTI)-based ART may be associated with excess weight gain compared to other regimens. Weight gain appears to occur regardless of baseline weight, and is most pronounced among women and minorities, often those at highest risk of obesity-associated comorbidities. INSTI- and TAF-based regimens are now preferred regimens for most persons according to the Department of Health and Human Services ART-Treatment Guidelines. As a result, there is an urgent need to understand the underlying mechanisms for this weight gain.
This study aims to understand the changes in energy balance that occur with changes in ART. Participants with HIV who have experienced >10% weight gain on INSTI (bictegravir or dolutegravir-based therapy) will be switched to doravirine for 12 weeks, and then back to their prior INSTI regimen, allowing for assessment of changes in metabolic parameters with drug withdrawal and reintroduction (with no change to NRTI-backbone). Twenty-four hour energy balance will be measured on both regimens during a 24-hour stay using a whole room indirect calorimetry, with a standardized diet. Ultimately, the investigator's goal is to understand the mechanisms of weight gain so that future interventions can most effectively mitigate ART-associated weight changes.
|Condition or disease||Intervention/treatment|
|HIV-1-infection Weight Gain||Drug: Doravirine|
|Study Type :||Observational|
|Estimated Enrollment :||20 participants|
|Official Title:||Explorations Into the Mechanism for INSTI-associated Weight Gain: a Focus on Energy Balance|
|Actual Study Start Date :||October 22, 2020|
|Estimated Primary Completion Date :||September 1, 2021|
|Estimated Study Completion Date :||September 1, 2021|
Participants are switched to doravirine and then switched back to INSTI-based therapy.
Participants will be switched to doravirine and then switched back to INSTI-based therapy to determine the impact on energy balance.
- Change in energy balance [ Time Frame: 24 weeks ]Change in total energy expenditure (kcal/day)
To learn more about this study, you or your doctor may contact the study research staff using the contact information provided by the sponsor.
Please refer to this study by its ClinicalTrials.gov identifier (NCT number): NCT04495348
|Contact: Kristine Erlandson, MDfirstname.lastname@example.org|
|Contact: Suzanne Fiorilloemail@example.com|
|United States, Colorado|
|University of Colorado Anschutz Medical Campus||Recruiting|
|Aurora, Colorado, United States, 80045|
|Contact: Kristine Erlandson, MD 303-724-4941 firstname.lastname@example.org|
|United States, Texas|
|UTHealth||Not yet recruiting|
|Houston, Texas, United States, 77030|
|Contact: Jordan Lake, MD 713-500-6767 Jordan.E.Lake@uth.tmc.edu|
|Principal Investigator:||Kristine Erlandson, MD||University of Colorado Denver, Anschutz Medical Campus|